MAUDE Adverse Event Report: PRECISION SPINE, INC REFORM TI CT MODULAR MIS PEDICLE SCREW; ROD INSERTER

PRECISION SPINE, INC REFORM TI CT MODULAR MIS PEDICLE SCREW; ROD INSERTER
Catalog Number 64-RD-9010
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a procedure was performed in australia on (b)(6) 2023, utilizing the reform ti mis ct pedicle screw system.During insertion of a rod, the tip of the rod inserter assembly (b)(6) broke while trying to manipulate it into position.The broken fragment piece was removed from the patient and the procedure was completed as usual as the rod was in place when the tip broke.There was a 5 minute delay to the procedure resulting from the broken instrument.
 
Additional Manufacturer Narrative
Device evaluation -images of the complaint product were reviewed.The tip of the inserter is missing with a skewed fractured surface observed.Prior testing indicates that medial-lateral torsional moment forces applied to a rod that is fixed is a likely cause for the observed failure.In the test the rod was fixed in a vice and torsional moments applied in a manner that would rotate the rod if it were not held rigidly in place.Damage due to prior high torsional bending moment application can not be ruled out as a potential contributing factor.Review of device history records found thirty-three pieces of lot 18513fr were received from supplier, ferry machine corp, and released for distribution on 5/21/2021 with no deviation or anomalies.No corrective actions are being recommended since design changes have been previously implemented which increase the inserter strength.

Brand Name
REFORM TI CT MODULAR MIS PEDICLE SCREW
Common Device Name
ROD INSERTER
Manufacturer (Section D)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC
2050 executive drive
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive drive
pearl, MS 39208
6014204244
MDR Report Key18818735
Report Number3005739886-2024-00013
Device Sequence Number4289509
Product Code LXH
UDI-Device Identifier00840019942515
UDI-Public00840019942515
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number64-RD-9010
Device Lot Number18513FR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2024
Initial Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown